Colorado, 2010Damaging Wind in Colorado, July 26 to 27, 2010
July 26 to 27, 2010 · NWS GJT · 1 event in 1 county or zone
Thunderstorm outflow winds produced strong wind gusts in Montrose County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorm outflow winds produced strong wind gusts in Montrose County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 26, 8:05 PM MST, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 26, 8:05 PM MST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
905 PM MDT MON JUL 26 2010
.UPDATE...
SHOWERS AND THUNDERSTORMS CONTINUE TO TRACK OVER PORTIONS OF EASTERN
UT AND WESTERN CO THIS EVENING. UPDATED EVENING FORECAST FOR THIS
CURRENT TREND.
.SHORT TERM...TONIGHT THROUGH WEDNESDAY...
HIGH PRESSURE HAS SETTLED DIRECTLY OVER THE FORECAST AREA AND AS A
RESULT THE PLUME OF SUBTROPICAL MOISTURE HAS SHIFTED SOUTH AND WEST
OF THE AREA. HOWEVER...DEW POINTS REMAINED HIGH ACROSS THE SOUTH
WITH 1 INCH PW (PRECIPITABLE WATER) VALUES HOVERING NEAR THE
SOUTHERN COLORADO BORDER. AMPLE SUNSHINE DURING THE MORNING HOURS
WORKING ON THIS DEEP MOISTURE WILL SUSTAIN SCATTERED SHOWERS AND
THUNDERSTORMS OVER THE SOUTHERN MOUNTAINS WITH ISOLATED TO WIDELY
SCATTERED COVERAGE OVER THE CENTRAL AND NORTHERN MOUNTAINS LATE THIS
AFTERNOON AND INTO THE EVENING. THE STORM MOTION VECTOR OVER THE
SOUTH WILL MOVE STORMS TO THE NORTH WHICH WILL REDUCE THE NUMBER OF
STORMS EXPECTED OVER THE LOWER ELEVATIONS SOUTH OF THE SAN JUANS
TODAY. DEVELOPING STORMS WILL CONTINUE TO BE SLOW MOVING SO THE
THREAT OF HEAVY RAIN AND LOCALIZED FLOODING CONTINUES THROUGH THE
EVENING...ESPECIALLY ACROSS THE SOUTH. HOWEVER...AS HAS BEEN THE CASE
OVER THE PAST SEVERAL DAYS...NO DISCERNIBLE UPPER LEVEL SUPPORT OR
SUFFICIENT SHEAR TO SUPPORT LONG-LIVED CELLS FAVORABLE FOR A
WIDESPREAD FLASH FLOOD OUTBREAK. THEREFORE...WILL NOT ISSUE A FLASH
FLOOD WATCH WITH THIS PACKAGE.
THE CENTER OF HIGH PRESSURE WILL SHIFT EAST OF THE DIVIDE TONIGHT
RESULTING IN A RETURN TO SOUTHWEST FLOW AND THE REINTRODUCTION OF
MOIST SUBTROPICAL AIR. MODELS INDICATED TO A GREATER (GFS40) AND
LESSER DEGREE (NAM/ECMWF) THAT A WEAK DISTURBANCE MOVING
NORTHEASTWARD WILL GENERATE NOCTURNAL SHOWERS AND POSSIBLY EMBEDDED
THUNDERSTORMS LATER TONIGHT AND INTO TUESDAY MORNING. GFS40 SHOWED
SOME SIGNS OF CONVECTIVE FEEDBACK...THOUGH COINCIDENT RIGHT EXIT
REGION OF 60 KT JET ORIENTED SOUTHWEST TO NORTHEAST ACROSS UTAH COULD
PROVIDE SUFFICIENT SUPPORT FOR THIS SCENARIO TO MATERIALIZE. NAM...
RUC AND EC ALSO HINTED AT THIS SOLUTION SO WILL MENTION SLIGHT
CHANCE OF PCPN OVER SOUTHEAST UTAH AND THE WESTERNMOST PORTIONS OF
COLORADO TO ACCOUNT FOR THIS POSSIBILITY.
TUESDAY AND WEDNESDAY SHAPING UP TO BE MORE ACTIVE AS SOUTH TO
SOUTHWESTERLY FETCH OF MONSOON MOISTURE SURGES OVER THE REGION. DEEP
MOISTURE EXPECTED TO SURGE NORTHWARD ACROSS EASTERN UTAH AND THE
WESTERNMOST PORTION OF COLORADO BRINGING PW VALUES TO NEAR AN INCH
TO MUCH OF THE AREA. STEERING WINDS REMAIN LIGHT AND IN VIEW OF THE
DISTURBANCE DISCUSSED ABOVE...THERE MAY BE A NEED FOR A FLASH FLOOD
WATCH OVER MUCH OF SOUTHEAST UTAH AND WEST-CENTRAL AND SOUTHWEST
COLORADO TUESDAY AFTERNOON AND EVENING. SIMILAR CONDITIONS EXPECTED
ON WEDNESDAY WITH USUAL DIURNAL DOWNTURN IN ACTIVITY TUESDAY NIGHT.
DAYTIME TEMPERATURES WILL COOL WITH THE RETURN OF CLOUDS AND SHOWERS
ASSOCIATED WITH THE RETURN OF MONSOON MOISTURE AND GUIDANCE SEEMS
TO HAVE THIS TREND HANDLED WELL. OVERNIGHT LOWS EXPECTED TO BALANCE
COOLER AFTERNOON HIGHS AGAINST INCREASED CLOUDS AND MOISTURE FOR
NEAR PERSISTENCE FORECAST.
.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY...
LITTLE CHANGE SEEN THIS LONG TERM PERIOD WITH HIGH PRESSURE
CENTERED NEAR TX PANHANDLE/WESTERN OK. THIS POSITIONING WILL HELP TO
FUEL A STRONG MONSOONAL PATTERN.
A MOIST SOUTHWESTERLY FLOW WILL BE OVER THE REGION THIS PERIOD WITH
PRECIP WATER VALUES GENERALLY IN EXCESS OF 1 INCH. LIGHT FLOW
ALOFT WILL GENERALLY PRECLUDE ORGANIZED CELLS BUT LOCALLY HEAVY
RAINFALL COULD BE POSSIBLE DUE TO SLOW STORM MOVEMENT AND TRAINING
OVER FAVORED TERRAIN. AT THIS TIME HARD TO PICK UP ON ANY DEFINABLE
SHORT WAVES THAT WOULD ENHANCE ACTIVITY...BUT THATS NOT OUT OF THE
QUESTION. EARLIER DISCUSSION OUT OF NCNTRL TX NOTED A TUTT FEATURE
...THAT ALSO SEEMS RESOLVED BY THE MODELS. INTERESTINGLY THIS FEATURE
TRACKS ONTO THE 4 CORNERS AROUND 12Z SUNDAY. HOWEVER THATS FAR ENOUGH
OUT NOT TO GET TO EXCITED FOR NOW. OTHERWISE MADE ONLY MINOR CHANGES
TO POP GRIDS.
&&
.AVIATION...
LITTLE CHANGE INDICATED TODAY WITH ISOLATED TO SCATTERED
THUNDERSTORMS DEVELOPING OVER THE CENTRAL AND SOUTHWEST COLORADO
MOUNTAINS...AND THE EASTERN UTAH MOUNTAINS AGAIN THIS AFTERNOON...
CONTINUING INTO THIS EVENING. STORMS WILL CREATE AREAS OF MOUNTAIN
OBSCURATIONS WITH MVFR CIGS AND VSBY IN RAIN SHOWERS. LOCALIZED IFR
CIGS AND VSBY ARE LIKELY IN THE SAN JUAN MOUNTAINS AND THE LOWER
ELEVATIONS TO THE SOUTH DUE TO HEAVY RAINFALL.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...NONE
UT...NONE.
UPDATE.........AS
SHORT TERM.....NL
LONG TERM......MC
AVIATION.......NL
Hazardous weather outlook, Jul 26, 3:37 AM MST, 20 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
437 AM MDT MON JUL 26 2010
COZ001>014-017>023-UTZ022>025-027>029-271130-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
437 AM MDT MON JUL 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS AND SHOWERS ARE EXPECTED AGAIN
TODAY...MOST NUMEROUS OVER SOUTHWEST COLORADO AND SOUTHEAST UTAH.
SOME STORMS WILL BRING BRIEF HEAVY RAIN SHOWERS AND FREQUENT
LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY
THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL STEADILY RISE WEDNESDAY
THROUGH FRIDAY...WITH THE STRONGEST STORMS FAVORING THE AFTERNOON
AND EARLY EVENING HOURS OVER SOUTHEAST UTAH AND SOUTHWEST COLORADO.
FRIDAY AND SATURDAY...DEEP MONSOONAL FLOW INTO UTAH AND COLORADO
BRINGS THE THREAT OF NUMEROUS STORMS WITH LOCALLY HEAVY RAINS.
THE POTENTIAL EXISTS FOR LOCALIZED FLASH FLOODING.
SUNDAY AND MONDAY...MONSOONAL FLOW WEAKENS BUT SUFFICIENT MOISTURE
FOR SCATTERED SHOWERS AND STORMS EACH AFTERNOON AND EARLY EVENING.
LOCALLY HEAVY RAIN WILL STILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT
SPOTTER ACTIVATION IS POSSIBLE IN SOME AREAS TODAY. REPORTS OF
SIGNIFICANT WEATHER WILL AGAIN BE APPRECIATED.
CJC/PF
In the hours before
Special weather statement, Jul 26, 6:07 PM MST, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
707 PM MDT MON JUL 26 2010
UTZ027-270130-
ARCHES/GRAND FLAT UT-
707 PM MDT MON JUL 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAND COUNTY UNTIL 730 PM
MDT...
AT 658 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF MOAB...MOVING NORTH AT 15
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL GRAND COUNTY INCLUDING HIGHWAY 191 AND
THE WESTERN PART OF ARCHES NATIONAL PARK.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
AS
Special weather statement, Jul 26, 6:49 PM MST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
749 PM MDT MON JUL 26 2010
UTZ025-027-270230-
ARCHES/GRAND FLAT UT-TAVAPUTS PLATEAU UT-
749 PM MDT MON JUL 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAND COUNTY UNTIL 830 PM
MDT...
AT 742 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES EAST OF GREEN RIVER...MOVING NORTH AT 15
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
INTERSTATE 70 AND MAINLY RURAL AREAS OF CENTRAL GRAND COUNTY.
HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
AS
Local storm report, Jul 26, 7:30 PM MST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
830 PM MDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN 18 E GREEN RIVER 38.98N 109.75W
07/26/2010 U0.00 INCH GRAND UT LAW ENFORCEMENT
VERY HEAVY RAIN ALONG 1-70 BETWEEN MM155 AND
147...WIPERS UNABLE TO KEEP UP WITH RAINFALL RATES WITH
WATER PONDING ON ROADWAY.
&&
EVENT NUMBER GJT1000631
MALEKSALocal storm report, Jul 26, 7:37 PM MST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
837 PM MDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HEAVY RAIN 1 WNW CASTLE VALLEY 38.64N 109.41W
07/26/2010 U0.00 INCH GRAND UT TRAINED SPOTTER
NO RAINFALL IN CASTLE VALLEY BUT REPORTS OF VERY HEAVY
RAIN ON THE SOUTH END OF CASTLE VALLEY ALONG PLACER
CREEK.
&&
EVENT NUMBER GJT1000632
MALEKSAThunderstorm Wind, Montrose
- When
- July 26, 11:58 PM MST to July 27, 12:04 AM MST
- Where
- Montrose County, 0.61 mi ESE of (6v8)montrose Co Arp
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.496, -107.890
Thunderstorm outflow winds of 59 mph were measured at the Montrose Regional Airport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Montana, July 26, 20102 deaths · 1 injured · $300,000 · EF3 · 13 events
- Flash Flooding and Heat in Georgia, July 26, 20101 death · 2 injured · $1.4 million · 1.5 in hail · 25 events
- Tornadoes and Hail in North Dakota, July 26 to 27, 2010$4.0 million · EF2 · 18 events
- Tornadoes and Flash Flood in North Dakota, July 26, 20101 injured · $860,000 · EF0 · 32 events
- Tornado and Flash Flooding in Minnesota, July 26 to 27, 2010$1.3 million · EF0 · 13 events
- Flash Flood and Hail in South Carolina, July 26, 2010$551,000 · 1 in hail · 30 events
- Tornado and Damaging Winds in Tennessee, July 26, 2010$325,000 · EF1 · 5 events
- Hail and Damaging Winds in North Carolina, July 26, 2010$230,000 · 1 in hail · 14 events
- Lightning Strikes in Texas, July 26, 2010$290,000 · 4 events
- Damaging Wind in Louisiana, July 26, 2010$310,000 · 70 kt wind · 1 event
- Flash Flooding and Hail in Alabama, July 26, 20101 injured · $98,000 · 1 in hail · 11 events
- Flash Flood and Damaging Winds in Alabama, July 26, 2010$128,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 353267.